High Wind, Comanche
- When
- April 1, 5:25 AM CST
- Where
- Comanche forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
A strong front brought unseasonably cold temperatures to the region along with strong wind gusts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong front brought unseasonably cold temperatures to the region along with strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 5:22 AM CST, 3 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
622 AM CDT Thu Apr 1 2021
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 323 AM CDT Thu Apr 1 2021
After a cool start to the morning, southerly winds will increase
today and temperatures will warm as the surface ridge moves east
of the area and low pressure develops over the central High
Plains. Winds will not be excessively high today, but will be
enough for some elevated fire weather conditions in the west
when combined with relatively low humidity this afternoon (see
below).
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 228 AM CDT Thu Apr 1 2021
The forecast will remain dry through at least early next week.
Temperatures will also warm through the weekend into early next week
with highs in the 80s to near 90 by Tuesday. Breezy southerly winds
are expected Friday across parts of the fa. Winds might be slightly
weaker Saturday with breezy/windy conditions Sunday through Tuesday.
The multiple days of southerly winds are expected to transport
moisture into the area over the weekend into next week.
Models show a mid/upper low moving into the Great Plains towards the
middle of next week although there differences in path and timing of
this system. Models also show an associated cold front will move
across the region. The GFS shows the low moving into the central
Plains and then into the Great Lakes region whereas the ECMWF shows
a more compact low moving from the Pacific NW SE, eventually moving
across OK into the lower Mississippi valley. The ECMWF would produce
showers and thunderstorms across much of the fa whereas the GFS
would maybe have a low chance for some rain in eastern parts of the
fa the middle of next week. With the model differences did not make
any major changes to the initialization which shows a dry forecast
for much of the area for now but this will likely change as
hopefully models come into better agreement.
&&
.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Thu Apr 1 2021
Clear skies are expected through the forecast period. Light and
variable winds this morning will become southerly this morning and
increase, especially in the west. Some non-convective low-level
wind shear is expected to develop late tonight across at least
northwestern Oklahoma.
&&
.FIRE WEATHER...
Issued at 323 AM CDT Thu Apr 1 2021
Winds will increase from the south today, and be sufficient for
some Elevated fire weather conditions across far western sections
of Oklahoma and north Texas where humidity will fall to about 20
percent this afternoon. Lighter winds farther east will keep fire
weather Cointon's lower.
Breezy southerly winds along with a still fairly dry airmass
could lead to Elevated to possibly Near Critical fire weather
conditions Friday afternoon across western portions of the
forecast area. Elevated conditions will also be possible early
next week due to warm/hot temperatures and breezy/windy south to
southwest winds. 26/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 40 67 47 71 / 0 0 0 0
Hobart OK 41 67 47 74 / 0 0 0 0
Wichita Falls TX 40 69 48 72 / 0 0 0 10
Gage OK 41 68 45 77 / 0 0 0 0
Ponca City OK 39 68 47 74 / 0 0 0 0
Durant OK 38 67 47 69 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 9 AM CDT this morning for OKZ006>008-
011>013-018>020.
TX...None.
&&
SHORT TERM...26
LONG TERM....25
AVIATION...26Hazardous Weather Outlook National Weather Service Norman OK 317 AM CDT Thu Apr 1 2021 OKZ004>048-050>052-TXZ083>090-020830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 317 AM CDT Thu Apr 1 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Freeze... At or below freezing temperatures will remain possible across portions of northern Oklahoma early this morning. .Fire Weather... Elevated fire weather conditions could develop this afternoon in parts of far western Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Fire Weather... Elevated to near critical fire weather conditions will be possible Friday afternoon due to breezy southerly winds and relatively dry air. Elevated fire weather conditions will also be possible early next week due to gusty southerly winds and warmer temperatures. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956993.